Alert archive / Puerto Rico / Tropical Storm Warnings in 2017

Tropical Storm Warning 1012, NWS JSJ

September 9, 2017

NWS JSJ issued this tropical storm warning at Sep 9, 2017, 1:30 PM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 1:30 PM CDT (18:30 UTC)
Expired
Sep 10, 2017, 4:09 AM CDT
In force
15 hr
Issued by
NWS JSJ

The text

As transmitted.

709 
WHCA72 TJSJ 091830
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST SAT SEP 9 2017

...MAJOR HURRICANE JOSE TO THREATEN LOCAL NORTHEAST ATLANTIC
WATERS...

AMZ710-100230-
/O.UPG.TJSJ.TR.A.1012.000000T0000Z-000000T0000Z/
/O.NEW.TJSJ.TR.W.1012.170909T1830Z-000000T0000Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
230 PM AST SAT SEP 9 2017

...TROPICAL STORM WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A TROPICAL
STORM WARNING. THE TROPICAL STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST TO NORTHEAST AT 10 TO 20 KNOTS BECOMING 35 TO 45
  KNOTS TONIGHT WITH GUSTS TO 60 KNOTS POSSIBLE FAR NORTHEAST
  CORNER. 

* WAVES/SEAS...SEAS 12 TO 14 FEET WITH OCCASIONAL SEAS UP TO 15
  FEET. INCREASING UP TO 20 FEET TONIGHT FAR NORTHEAST CORNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE
EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS.

&&

$$

AMZ722-725-732-100230-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170910T2200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
230 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST SUNDAY...

* WINDS...EAST TO NORTHEAST AT 10 TO 15 KNOTS BECOMING 20 TO 25 
  KNOTS TONIGHT WITH STORM FORCE GUSTS LIKELY NORTHEAST PORTION. 

* WAVES/SEAS...SEAS 10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 18
  FEET. INCREASING TO 12 TO 14 FEET OCCASIONALLY 18 FEET TONIGHT 
  NORTH PORTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-100230-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0600Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
230 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

* WINDS...EAST TO NORTHEAST AT 10 TO 15 KNOTS INCREASING TO 10 TO
  20 KNOTS TONIGHT.

* WAVES/SEAS...SEAS INCREASING TO 8 TO 10 FEET OCCASIONALLY 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-100230-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
230 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST SUNDAY...

* WINDS...EAST TO NORTHEAST BECOMING 20 TO 25 WITH STORM FORCE 
  GUSTS POSSIBLE FAR NORTHEAST CORNER. 

* WAVES/SEAS...SEAS 10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 
  FEET. INCREASING UP TO 15 FEET TONIGHT FAR NORTHEAST CORNERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
761 
WHCA72 TJSJ 092318 RRA 
MWWSJU

URGENT - MARINE WEATHER MESSAGE...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
718 PM AST SAT SEP 9 2017

...MAJOR HURRICANE JOSE TO THREATEN LOCAL NORTHEAST ATLANTIC
WATERS...

AMZ710-100730-
/O.CON.TJSJ.TR.W.1012.000000T0000Z-000000T0000Z/
/O.EXB.TJSJ.SC.Y.0033.170910T1000Z-170911T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
718 PM AST SAT SEP 9 2017

...TROPICAL STORM WARNING REMAINS IN EFFECT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 2 AM AST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 2 AM AST MONDAY.

* WINDS...NORTH WINDS 15 TO 20 KNOTS BACKING NORTHWEST AFTER
  MIDNIGHT. GUSTS UP TO 30 KNOTS. STORM FORCE GUSTS LIKELY ACROSS
  THE NORTHEAST PORTION TONIGHT. 

* WAVES/SEAS...TONIGHT, SEAS 14 TO 18 FEET WITH OCCASIONAL SEAS 
  UP TO 23 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM CONDITIONS ARE
EXPECTED SOMEWHERE WITHIN THE WARNING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ742-100730-
/O.EXB.TJSJ.SC.Y.0033.170910T1200Z-170911T0000Z/
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
718 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 8 AM TO 8 PM AST SUNDAY. 

* WINDS...NORTHEAST VEERING TO THE SOUTHEAST AT 10 TO 15 KNOTS.
  

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-100730-
/O.EXA.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
MONA PASSAGE SOUTHWARD TO 17N-
718 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM AST SUNDAY. 

* WINDS...NORTHEAST WINDS VEERING TO THE SOUTH WINDS 10 TO 15
  KNOTS. 

* WAVES/SEAS...SEAS 4 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-725-732-100730-
/O.EXT.TJSJ.SC.Y.0033.000000T0000Z-170910T1200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
718 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...NORTHWEST WINDS 10 TO 15 KNOTS WITH GUSTS TO AROUND 25
  KNOTS.
 
* WAVES/SEAS... SEAS 10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 14
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-100730-
/O.EXT.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
718 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST SUNDAY...

* WINDS...NORTHEAST WINDS VEERING TO THE SOUTH AT 10 TO 15 KNOTS. 

* WAVES/SEAS...SEAS 10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 14 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-100730-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
718 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST SUNDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BACKING WEST AFTER
  MIDNIGHT. 

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
434 
WHCA72 TJSJ 100131
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
931 PM AST SAT SEP 9 2017

...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS...

AMZ710-100945-
/O.CON.TJSJ.TR.W.1012.000000T0000Z-000000T0000Z/
/O.CON.TJSJ.SC.Y.0033.170910T1000Z-170911T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
931 PM AST SAT SEP 9 2017

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
2 AM AST MONDAY...

* WINDS...NORTH WINDS 15 TO 20 KNOTS BACKING NORTHWEST AFTER 
  MIDNIGHT. GUSTS UP TO 35 KNOTS. 

* WAVES/SEAS...SEAS 18 TO 20 FEET WITH OCCASIONAL SEAS UP TO 23 
  FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM CONDITIONS ARE
EXPECTED SOMEWHERE WITHIN THE WARNING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-725-732-100945-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170910T1200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
931 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SUNDAY...

* WINDS...NORTHWEST WINDS 10 TO 15 KNOTS BACKING WEST AFTER 
  MIDNIGHT. 

* WAVES/SEAS...SEAS 12 TO 14 FEET WITH OCCASIONAL SEAS UP TO 17
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-715-741-100945-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
931 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST SUNDAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BACKING WEST AFTER 
  MIDNIGHT.

* WAVES/SEAS...EAS 10 TO 12 FEET WITH OCCASIONAL SEAS UP TO 14
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ742-100945-
/O.CON.TJSJ.SC.Y.0033.170910T1200Z-170911T0000Z/
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
931 PM AST SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM AST
SUNDAY...

* WINDS...EAST WINDS 5 TO 10 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
511 
WHCA72 TJSJ 100909
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST SUN SEP 10 2017

...HAZARDOUS SEAS EXPECTED MAINLY ACROSS THE OFFSHORE ATLANTIC 
WATERS...

AMZ710-101715-
/O.CAN.TJSJ.TR.W.1012.000000T0000Z-000000T0000Z/
/O.EXT.TJSJ.SC.Y.0033.170910T0909Z-170911T0600Z/
ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N-
509 AM AST SUN SEP 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST MONDAY...
...TROPICAL STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE
TROPICAL STORM WARNING. 

* WINDS...SOUTH WINDS 10 TO 15 KNOTS. 

* WAVES/SEAS...SEAS 12 TO 14 FEET WITH OCCASIONAL SEAS UP TO 18 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.


&&

$$

AMZ715-722-742-101715-
/O.EXT.TJSJ.SC.Y.0033.000000T0000Z-170910T1800Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
509 AM AST SUN SEP 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM AST THIS AFTERNOON...

* WINDS...SOUTH WINDS 10 TO 15 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ725-732-101200-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170910T1200Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
509 AM AST SUN SEP 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST THIS
MORNING...

* WINDS...SOUTH WINDS 10 TO 15 KNOTS.
 
* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-741-101715-
/O.CON.TJSJ.SC.Y.0033.000000T0000Z-170911T0000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
509 AM AST SUN SEP 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS
EVENING...

* WINDS...SOUTHWEST WINDS 10 TO 15 KNOTS.
 
* WAVES/SEAS...8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR SEA OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this tropical storm warning went out at Sep 9, 11:41 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 9, 11:41 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
1241 PM AST Sat Sep 9 2017

...The Tropical Storm Watch for Saint Thomas and Saint John has
been discontinued...

.UPDATE...Jose remains a category 4 Hurricane. It is currently
expected to track about 175 miles northeast of San Juan Puerto
Rico or about 135 miles northeast of Saint John. While the
northeast corner of our local outer Atlantic waters will likely
see strong storm force winds with gusts to 75 mph, Saint Thomas
and Saint John have very little chance of this although some storm
force gusts are possible. Therefore the Tropical Storm Watch for
Saint Thomas and Saint John has been discontinued. Shower and
thunderstorm activity will continue through Tuesday and diminish
until Friday of next week.

&&

.AVIATION...Hurricane Jose is passing or will pass just north of
the Leeward Islands of TNCM and TKPK now through 10/00Z. Currently
only storm force gusts are expected but tropical storm force winds
are possible. Intermittent MVFR/IFR conditions are likely till
10/04z.

Bands from Hurricane Jose are passing through PR and the USVI and
will result in winds gusting up to 20 kt and brief MVFR conds.
Gusts will increase thru 10/06Z and may reach 35 kt by 10/06Z.
Winds are now northeast, but will turn to the southwest between
10/01Z and 10/10Z. Most surface winds over PR will be less than 12
kt aft 10/10Z but southeast winds up to 16 kt are expected in the
USVI then and storm force gusts with thunderstorms are psbl.
Winds at upper levels will diminish from SE 35 kt to NE less than
20 kt by 10/12Z.

&&

.MARINE...Hurricane Jose will pass about 45 miles northeast of the
northeast corner of our Atlantic waters, spreading storm force
winds some 50 miles southwest from its center. Seas up to 20 feet
are likely in that corner. Seas should drop below small craft
advisory conditions by Monday morning, but may return by Thursday
when Hurricane Jose executes a loop north of the forecast area.

&&

.PREV DISCUSSION... /issued 723 AM AST Sat Sep 9 2017/

UPDATE...In a coordination call with the National Hurricane
Center we discussed dropping the Tropical Storm Watch for Saint
Thomas and Saint John. We will likely make this decision at 11 AM
AST when more data and the latest model runs are available. Until
then the watch will continue. Current forecasts call for
sustained winds of just under tropical storm force with storm
force gusts in the watch area for the islands. Change in the
track in either direction will make the call much easier. We
expect that the watch for the local outer Atlantic waters will
continue due to the close proximity of the passage of Category 4
Hurricane Jose.

AVIATION...No changes at this time.

MARINE...No changes at this time.

PREV DISCUSSION... /issued 509 AM AST Sat Sep 9 2017/

SYNOPSIS...Hurricane Jose is forecast to move close or just to
the northeast of the forecast area overnight. Increasing shower
and thunderstorm activity through the weekend. A tropical storm
watch continues in effect for the northern USVI as tropical force
storm winds are possible over portions of the Atlantic offshore
waters and the northern USVI. A tropical wave is forecast to
enter the eastern Caribbean on Tuesday. Moisture erodes through
mid week as ridge builds from the northeast.

SHORT TERM...Today through Monday...

At 5 AM AST this morning, dangerous hurricane category 4 Jose
with sustained winds of 150 mph was located near 17.5N and 60.3W.
This is about 190 miles to the ESE of the northern Leeward
Islands. Jose will continue to move west northwestward today at
13 mph, passing at about 170 miles to the north of San Juan by early
Sunday morning. Doppler radar detected a line of showers
associated with the outer circulation of Hurricane Jose moving
westward across the U.S. Virgin Islands and eastern sections of
Puerto Rico this morning. This moisture is expected to combine
with daytime heating and local effects to produce scattered
showers and isolated thunderstorms this afternoon across western
and southwest Puerto Rico.

Showers and thunderstorms associated with Jose will continue to
increase tonight and Sunday, but the bulk of the moisture will
remain well north of Puerto Rico across the Atlantic waters. As Jose
moves closer to the region winds will turn toward the northeast and
then begin to strengthen in the northeast portion of the local outer
Atlantic waters. Tropical storm force winds (34-63 kt) are expected
to enter the local area between 03-06Z on Sunday. Storm conditions
should not last much beyond 10/12Z, but winds and seas will remain
elevated in the northeast quadrant of our forecast area through late
Sunday. Rainbands associated with the tail of Jose is expected to
produce showers and thunderstorms across the region until at least
Tuesday.

LONG TERM...Tuesday through Saturday...

Tropical wave is forecast to enter the eastern Caribbean on
Tuesday. This will increase shower and thunderstorm activity
across the forecast area. TC Jose is forecast to meander north of
the area through the work week. Rainbands associated to Jose could
affect the area from time to time. Drier conditions are expected
then through the end of the work week due to a ridge building from
the northeast. Overall, the available moisture will combine with
local effects to result in diurnal shower activity with possible
isolated thunderstorm development each afternoon over portions of
west PR. Another tropical wave is forecast to enter the local area
at the end of the forecast period.

AVIATION...Mostly VFR conditions are expected across the local
flying area with only VCSH until 09/12Z. Rainbands associated with
the outer circulation from Hurricane Jose should start effect the
TIST, TISX and eastern terminals of Puerto Rico by 09/15Z bringing
gusty winds and a couple of thunderstorms until 09/18Z. For the
Leeward Islands Winds will increase rapidly today and tonight with
winds out of the ESE at 25 to 40 kts then turning to the NE at 15
to 20 kts.

MARINE...Hazardous seas will build quickly today and continue
through Sunday as Hurricane Jose is expected to move just to the
northeast of the forecast area, with seas of 15 to 20 feet.
Tropical storm force winds are expected overnight through Sunday
morning in the northeast portion of the offshore Atlantic waters.
Life threatening rip currents are expected along the shores of the
U.S. Virgin Islands and across portions of the northern, eastern
and southern beaches of PR.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  90  80 /  70  70  60  50
STT  90  80  88  81 /  90  90  80  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 PM AST this evening for Central
     Interior-Northeast-Southeast-Vieques.

VI...High Rip Current Risk until 6 PM AST this evening for St Croix.

     Small Craft Advisory until 8 PM AST Sunday for St.Thomas...St.
     John...and Adjacent Islands.

AM...High Rip Current Risk until 6 PM AST this evening for Coastal
     Waters of Southern Puerto Rico out 10 NM.

     Small Craft Advisory until 6 PM AST Sunday for Anegada Passage
     Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
     to 17N-Coastal Waters of Southern USVI Vieques and Eastern
     Puerto Rico out 10 NM.

     Small Craft Advisory until 2 AM AST Monday for Coastal Waters of
     Northern Puerto Rico out 10 NM.

     Small Craft Advisory until 8 PM AST Sunday for Coastal Waters of
     Northern USVI and Culebra out 10 NM.

     Tropical Storm Watch for Atlantic Waters of Puerto Rico and USVI
     from 10 NM to 19.5N.

&&

SHORT TERM...CAM
LONG TERM....WS
Hazardous weather outlook, Sep 8, 3:36 PM CDT, 21 hours 54 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
429 PM AST viernes 8 de septiembre de 2017

AMZ710>745-PRZ001>013-092030-
San Juan y Vecindad-Noreste-Sureste-Este Interior-
Norte Central-Interior Central-Ponce y Vecindad-Noroeste-
Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
429 PM AST viernes 8 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Tronadas...Existe probabilidad de tronadas aisladas con lluvia
fuerte y rafagas de viento breves particularmente sobre y al norte
de la Cordillera Central esta tarde.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas al igual que de rios y riachuelos.

.Viento...Se esperan vientos sostenidos entre 20-24 mph a traves
de las aguas del Atlantico y todos los Pasajes.

.Olas...Se espera oleaje de hasta 6 y 8 pies con oleaje ocasional
hasta 10 pies a traves de las aguas mar afuera del Atlantico.

.Corrientes marinas...Existe riesgo moderado a alto de corrientes
marinas a lo largo de las costas del Atlantico de Puerto Rico
incluyendo Vieques. Existe riesgo moderado para Culebra.

.Dias dos a siete...sabado a jueves

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
costas locales durante el fin de semana y hasta principios de la
semana proxima a medida que el Huracan Jose se mueva hacia el
noreste del area de pronostico. Indices de calor a lo largo de las
areas costeras de 102 F son posibles cada dia.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar vientos fuertes,
inundaciones, y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-092030-
San Tomas, San John e Islas Adyacentes-
Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
429 PM AST viernes 8 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Esta noche

.Viento...Se esperan vientos sostenidos entre 20-24 mph /12-21
nudos a traves de las aguas del Atlantico y todos los Pasajes al
igual que a traves del norte de las Islas Virgenes Americanas.

.Olas...Se espera oleaje picado entre 6 y 8 pies con oleaje
ocasional hasta 10 pies a traves de las aguas mar afuera del
Atlantico.

.Corrientes marinas...Existe riesgo moderado de corrientes marinas
para todas las islas.

.Dias dos a siete...sabado a jueves

Se espera que condiciones maritimas peligrosas con corrientes
marinas peligrosas prevalezcan a traves de gran parte de las aguas y
costas locales durante el fin de semana y hasta principios de la
semana proxima a medida que el Huracan Jose se mueva hacia el
noreste del area de pronostico. Indices de calor a lo largo de las
areas costeras de 102 F son posibles cada dia. Condiciones de
tormenta tropical son posibles el sabado y domingo.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores, sin embargo,
se exhorta a los observadores a reportar vientos fuertes,
inundaciones, y corrientes marinas a la oficina del Servicio
Nacional de Meteorologia en San Juan.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 12:50 PM CDTAreal Flood AdvisoryJSJ115 min
Sep 9, 1:39 PM CDTAreal Flood AdvisoryJSJ2 hr
Sep 9, 1:41 PM CDTRip Current StatementJSJ37 hr
Sep 9, 5:32 PM CDTHigh Surf AdvisoryJSJ19 hr

Nearby

Tropical Storm Warnings in Puerto Rico, 2017Every tropical storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.